Alert archive / Mississippi / Winter Storm Warnings in 2009
Winter Storm Warning 2, NWS Jackson, MS
NWS Jackson, MS issued this winter storm warning at Dec 4, 2009, 9:05 PM CST for 13 counties in Mississippi. It was in force for 6 hr. 28 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 4, 2009, 9:05 PM CST (03:05 UTC)
- Expired
- Dec 5, 2009, 3:17 AM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
Counties Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 9:05 PM CST | SNOW 0.5 | D'Lo, MS | SNOW ACCUMULATIONS OF A HALF INCH WERE REPORTED. |
| Dec 4, 9:15 PM CST | HEAVY SNOW 2 | Brookhaven, MS | SNOW ACCUMULATIONS OF 2 INCHES WERE REPORTED. |
| Dec 4, 9:20 PM CST | SNOW 2 | Topeka, MS | |
| Dec 4, 10:00 PM CST | HEAVY SNOW 2.3 | Laurel, MS | |
| Dec 4, 10:09 PM CST | SNOW 1 | Improve, MS | SNOW ACCUMULATIONS OF 1 INCH ACROSS NORTHERN MARION COUNTY. |
| Dec 4, 10:29 PM CST | SNOW 0 | Raleigh, MS | SNOW CONTINUES. MINOR SNOW ACCUMULATIONS ON GRASSY SURFACES. REPORT FROM SHERIFF OFFICE. |
| Dec 4, 10:29 PM CST | SNOW 0.5 | Magee, MS | SNOW ACCUMULATIONS OF AROUND ONE-HALF INCH ON GRASSY SURFACES. REPORT FROM SHERIFF OFFICE. |
| Dec 4, 10:34 PM CST | HEAVY SNOW 2 | Mize, MS | |
| Dec 4, 10:45 PM CST | SNOW 0 | Laurel, MS | GETTING STEADY SNOW NOW...REPORTED BY WDAM-TV |
| Dec 4, 10:48 PM CST | HEAVY SNOW 4 | Bogue Chitto, MS | |
| Dec 4, 10:55 PM CST | SNOW 0.5 | Monticello, MS | CAR SLID OFF ROAD WITHIN A COUPLE MILES OF MONTICELLO. |
| Dec 4, 10:57 PM CST | SNOW 1 | Prentiss, MS | SOME SNOW ACCUMULATIONS ON ROADWAYS...PARTICULARLY ON SIDES OF ROADWAYS. |
| Dec 4, 11:00 PM CST | SNOW 0 | Collins, MS | MODERATE SNOW CONTINUES. MINOR SNOW ACCUMULATIONS ON GRASSY SURFACES. |
| Dec 4, 11:00 PM CST | SNOW 2 | Bassfield, MS | SNOW ACCUMULATIONS OF 2.0 INCHES WERE ESTIMATED BY BASSFIELD P.D. |
| Dec 4, 11:00 PM CST | SNOW 2 | Braxton, MS | SNOWFALL ACCUMULATION ESTIMATE OF 2.0+ INCHES IN BRAXTON. |
| Dec 4, 11:00 PM CST | HEAVY SNOW 2 | Prentiss, MS | REPORTED BY JEFFERSON DAVIS SO |
| Dec 4, 11:00 PM CST | HEAVY SNOW 3 | 4 N Ruth, MS | |
| Dec 4, 11:00 PM CST | HEAVY SNOW 3 | Hazlehurst, MS | REPORTED BY COPIAH SO |
| Dec 4, 11:00 PM CST | HEAVY SNOW 5 | 4 W Mount Olive, MS | PAT HARRISON WATERWAY DISTRICT DRY CREEK WATER PARK |
| Dec 4, 11:15 PM CST | SNOW 1 | Hattiesburg, MS | ONE INCH SNOW ON GROUND...SLUSH IS DEVELOPING ON INTERSTATE 59...REPORTED BY NDBC EMPLOYEE |
| Dec 4, 11:15 PM CST | SNOW 1.2 | 2 Sw D'Lo, MS | LIGHT SNOW STILL FALLING |
| Dec 4, 11:30 PM CST | SNOW 0.5 | 2 N Heidelberg, MS | REPORTED BY DAVES ONE STOP CONVENIENCE STORE |
| Dec 4, 11:30 PM CST | SNOW 2 | 8 E Columbia, MS | |
| Dec 4, 11:40 PM CST | SNOW 2 | Moselle, MS | REPORTED BY JONES SO |
| Dec 4, 11:50 PM CST | SNOW 0.4 | Pachuta, MS | |
| Dec 4, 11:53 PM CST | SNOW 2 | Hattiesburg, MS | RECORDED AT HATTIESBURG EOC. |
| Dec 5, 12:58 AM CST | SNOW 2.5 | Hattiesburg, MS | RECORDED AT HATTIESBURG EOC WHERE SNOW HAS STOPPED FALLING. |
| Dec 5, 2:00 AM CST | SNOW 2 | 4 N Seminary, MS | BETWEEN 1.5 AND 2 INCHES OF SNOW ACCUMULATED ON GRASSY SURFACES...ROOFTOPS...AND VEHICLES ON WILLOW GROVE CHURCH ROAD ABOUT 4 MILES NORTH OF SEMINARY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.1 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -117 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KJAN 050305 AAA WSWJAN URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 905 PM CST FRI DEC 4 2009 MSZ054>058-062>066-072>074-051200- /O.UPG.KJAN.WW.Y.0004.000000T0000Z-091205T1200Z/ /O.NEW.KJAN.WS.W.0002.091205T0305Z-091205T1200Z/ COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CRYSTAL SPRINGS...HAZLEHURST...WESSON... MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS... HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...BROOKHAVEN... MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...COLLINS... MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON... PURVIS...HATTIESBURG 905 PM CST FRI DEC 4 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW. THE WINTER STORM WARNING IS IN EFFECT UNTIL 6 AM CST SATURDAY. THIS WARNING IS AN UPGRADE TO THE WINTER WEATHER ADVISORY PREVIOUSLY IN EFFECT. BANDS OF MODERATE TO HEAVY SNOW WILL CONTINUE TO FALL ACROSS THE WARNING AREA THROUGH THE OVERNIGHT HOURS. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES HAVE ALREADY BEEN REPORTED IN THE HAZLEHURST AREA. AN ADDITIONAL 1 TO 2 INCHES OF SNOW ARE EXPECTED TO ACCUMULATE IN THE WARNING AREA THROUGH THE EARLY MORNING HOURS ON SATURDAY... RESULTING IN TOTAL ACCUMULATIONS OF 2 TO LOCALLY 5 INCHES ACROSS THE WARNING AREA. THESE ACCUMULATIONS WILL RESULT IN VERY HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY AS TEMPERATURES FALL BELOW FREEZING TONIGHT AND ICE DEVELOPS ON AREA ROADWAYS. SNOW IS EXPECTED TO TAPER OFF LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ LAZ016-023>026-MSZ043>053-059>061-051200- /O.CON.KJAN.WW.Y.0004.000000T0000Z-091205T1200Z/ MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA... FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON... CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN... PORT GIBSON...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE 905 PM CST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. LIGHT SNOW IS EXPECTED TO CONTINUE ACROSS THE ADVISORY AREA TONIGHT. THE SNOW COULD BECOME BRIEFLY MODERATE ACROSS CENTRAL AND EAST CENTRAL MISSISSIPPI. TOTAL SNOW ACCUMULATIONS AROUND 1 INCH ARE LIKELY...WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES ALSO POSSIBLE WHERE MODERATE SNOWFALL OCCURS. MOST OF THE SNOW WILL ACCUMULATE ON GRASSY AND ELEVATED SURFACES...THOUGH SLUSH ON ROADWAYS COULD MAKE FOR HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES. SNOW IS EXPECTED TO TAPER OFF LATE TONIGHT. AFTER THE PRECIPITATION ENDS TONIGHT...ANY WATER ON AREA ROADWAYS COULD REFREEZE AS TEMPERATURES FALL INTO THE UPPER 20S...RESULTING IN PATCHY ICE ON THE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT TO MODERATE SNOW MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COHEN
2 follow-up statements
000 WWUS44 KJAN 050412 AAA WSWJAN URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1012 PM CST FRI DEC 4 2009 MSZ054>058-062>066-072>074-051200- /O.CON.KJAN.WS.W.0002.000000T0000Z-091205T1200Z/ COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CRYSTAL SPRINGS...HAZLEHURST...WESSON... MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS... HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...BROOKHAVEN... MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...COLLINS... MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON... PURVIS...HATTIESBURG 1012 PM CST FRI DEC 4 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. BANDS OF MODERATE TO HEAVY SNOW WILL CONTINUE TO FALL ACROSS THE WARNING AREA THROUGH THE OVERNIGHT HOURS. TOTAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES HAVE ALREADY BEEN REPORTED ACROSS PORTIONS OF SOUTH CENTRAL MISSISSIPPI. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED IN THE WARNING AREA THROUGH THE EARLY MORNING HOURS ON SATURDAY...RESULTING IN STORM TOTAL SNOW ACCUMULATIONS OF 2 TO LOCALLY 5 INCHES ACROSS THE WARNING AREA. THESE ACCUMULATIONS WILL RESULT IN VERY HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY AS TEMPERATURES FALL BELOW FREEZING TONIGHT AND ICE DEVELOPS ON AREA ROADWAYS. THIS INCLUDES PORTIONS OF INTERSTATES 55 AND 59 IN SOUTHERN MISSISSIPPI. SNOW IS EXPECTED TO TAPER OFF LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ LAZ016-023>026-MSZ043>053-059>061-051200- /O.CON.KJAN.WW.Y.0004.000000T0000Z-091205T1200Z/ MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA... FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON... CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN... PORT GIBSON...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE 1012 PM CST FRI DEC 4 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. LIGHT SNOW IS EXPECTED TO CONTINUE ACROSS THE ADVISORY AREA TONIGHT. THE SNOW COULD BECOME BRIEFLY MODERATE ACROSS CENTRAL AND EAST CENTRAL MISSISSIPPI. TOTAL SNOW ACCUMULATIONS AROUND 1 INCH ARE LIKELY...WITH LOCALLY HIGHER AMOUNTS UP TO 2 INCHES ALSO POSSIBLE WHERE MODERATE SNOWFALL OCCURS. MOST OF THE SNOW WILL ACCUMULATE ON GRASSY AND ELEVATED SURFACES...THOUGH SLUSH ON ROADWAYS COULD MAKE FOR HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES. SNOW IS EXPECTED TO TAPER OFF LATE TONIGHT. AFTER THE PRECIPITATION ENDS TONIGHT...ANY WATER ON AREA ROADWAYS COULD REFREEZE AS TEMPERATURES FALL INTO THE UPPER 20S... RESULTING IN PATCHY ICE ON THE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT TO MODERATE SNOW MAY CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ COHEN
000 WWUS44 KJAN 050917 WSWJAN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 317 AM CST SAT DEC 5 2009 ...WINTER STORM WARNING AND WINTER WEATHER ADVISORY IS CANCELLED... .THE SNOW HAS SHIFTED EAST OF THE AREA AND NO ADDITIONAL WINTRY PRECIPITATION IS EXPECTED. MSZ054>058-062>066-072>074-051030- /O.CAN.KJAN.WS.W.0002.000000T0000Z-091205T1200Z/ COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...CRYSTAL SPRINGS...HAZLEHURST...WESSON... MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS... HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...BROOKHAVEN... MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD...COLLINS... MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON... PURVIS...HATTIESBURG 317 AM CST SAT DEC 5 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER STORM WARNING. ALTHOUGH THE WINTER STORM WARNING IS CANCELLED...ROAD CONDITIONS WILL REMAIN HAZARDOUS IN SOME AREAS DUE TO SUBFREEZING TEMPERATURES OVER THE AREA...ESPECIALLY ON BRIDGES AND OVERPASSES. $$ LAZ016-023>026-MSZ043>053-059>061-051030- /O.CAN.KJAN.WW.Y.0004.000000T0000Z-091205T1200Z/ MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- INCLUDING THE CITIES OF...TALLULAH...WINNSBORO...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH...WATERPROOF...VIDALIA... FERRIDAY...WEST FERRIDAY...RIDGELAND...MADISON...CANTON... CARTHAGE...PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA... VICKSBURG...JACKSON...PEARL...BRANDON...RICHLAND...FOREST... MORTON...NEWTON...UNION...DECATUR...CONEHATTA...MERIDIAN... PORT GIBSON...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE 317 AM CST SAT DEC 5 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WINTER WEATHER ADVISORY. ALTHOUGH THE WINTER WEATHER ADVISORY IS CANCELLED...ROAD CONDITIONS WILL REMAIN HAZARDOUS IN SOME AREAS DUE TO SUBFREEZING TEMPERATURES OVER THE AREA...ESPECIALLY ON BRIDGES AND OVERPASSES. $$ 22
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this winter storm warning went out at Dec 4, 3:55 PM CST, 5 hours 10 minutes earlier.
Area forecast discussion, Dec 4, 3:55 PM CST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CST FRI DEC 4 2009
...EARLY SEASON SNOW EXPECTED ALONG AND SOUTH OF THE INTERSTATE 20
CORRIDOR WHERE A WINTER WEATHER ADVISORY IS IN EFFECT...
SYNOPTIC OVERVIEW...
CURRENTLY...A BROAD LONGWAVE UPPER TROUGH ENCOMPASSES MUCH OF THE
EASTERN TWO-THIRDS OF THE CONUS. TWO SEPARATE JET STREAKS ARE FOUND
IN THE UPPER FLOW...WITH A 140-KT H2 JET STREAK ROUNDING THE BASE OF
THE MEAN TROUGH OVER THE SIERRA MADRE OCCIDENTAL REGION OF NORTHERN
MEXICO...AND A SECONDARY JET STREAK OVER THE EASTERN CONUS. THE
FIRST OF THESE JET STREAKS IS ASSOCIATED WITH A VIGOROUS SHORTWAVE
TROUGH EMBEDDED WITHIN THE MEAN TROUGH. SOUTHWESTERLY FLOW ABOVE H7
CONTINUES TO INCREASE ACROSS THE CWA IN ADVANCE OF THE APPROACHING
SHORTWAVE...WITH GRADUALLY INCREASING Q-VECTOR CONVERGENCE AND
LARGE-SCALE ASCENT HAVING OCCURRED THROUGH THE DAY TODAY. BY
TONIGHT...THE SHORTWAVE WILL BE SWINGING THROUGH THE AREA...WITH THE
LEFT EXIT REGION OF THE ASSOCIATED JET STREAK BECOMING COUPLED WITH
THE RIGHT ENTRANCE REGION OF THE EASTERN CONUS JET STREAK. THIS
COUPLING WILL INVIGORATE ASCENDING BRANCHES OF THE AGEOSTROPHIC
CIRCULATIONS OF THE RESPECTIVE JET STREAKS...MOST NOTABLY OVER THE
SOUTHERN PORTIONS OF THE FORECAST AREA. COLD AIR POOLING INTO THE
MEAN TROUGH IN RESPONSE TO THE RE-LOADING SHORTWAVE WILL RESULT IN
LOWERING DYNAMIC TROPOPAUSE HEIGHTS TONIGHT...THOUGH LATEST GUIDANCE
IS AGREEING THAT THEY WILL NOT FALL BELOW H3...WHICH IS ABOUT 200 MB
HIGHER THAN YESTERDAY/S GUIDANCE. AS SUCH...THE UPPER SHORTWAVE MAY
NOT BE AS STRONG AS WAS INDICATED 24 HOURS AGO. THIS COULD EXPLAIN
THE OVERALL DOWNWARD TREND IN PRECIP TOTALS DERIVED FROM GUIDANCE
DURING THE LAST DAY.
NEVERTHELESS...SUFFICIENTLY STRONG SYNOPTIC ASCENT EAST OF THE
AFOREMENTIONED MID/UPPER-LEVEL SHORTWAVE AXIS CONTINUES TO SPIN UP A
SURFACE WAVE ALONG A DIFFUSE WESTERN GULF BAROCLINIC TROUGH. THIS
WAVE IS EXPECTED TO UNDERGO CYCLOGENESIS AS THE ASCENT
INCREASES...AND WILL TRACK EASTWARD WHILE DEEPENING. WHILE THE
SURFACE LOW WILL REMAIN WELL SOUTH OF THE CWA...THE PRESSURE
GRADIENT NORTH OF THE LOW WILL TIGHTEN ACROSS THE AREA AS SURFACE
HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS IN THE WAKE OF THE
DEPARTING SHORTWAVE. THIS WILL SERVE TO INCREASE LOW-LEVEL COLD AIR
ADVECTION FOR TONIGHT AND STRENGTHEN THE LOW-LEVEL COLD POOL
UNDERCUTTING THE MOIST SOUTHWESTERLY FLOW ABOVE H7.
MESOSCALE OVERVIEW/FORECAST CONCERNS...
THE TWO MAIN FORECAST ARE SNOWFALL TOTALS INCLUDING POTENTIAL FOR
RAIN/SNOW MIX IN THE SOUTHEAST...AS WELL AS NORTHWARD EXTENT OF SNOW.
SOUTHWESTERLY FLOW ATOP THE COLD LAYER WILL TRANSPORT LOW LEVEL
MOISTURE ASSOCIATED WITH THE GULF LOW INTO THE REGION...WHILE
ADDITIONAL MID-LEVEL MOISTURE STREAMS INTO THE REGION FROM THE WEST.
PRECIPITATION WORKING INTO SOUTHWEST MISSISSIPPI AND NORTHEAST
LOUISIANA THIS AFTERNOON WILL REACH THE I-55 CORRIDOR BY EARLY
EVENING AND THEN EASTERN MISSISSIPPI BY LATE EVENING. THE
PRECIPITATION WILL INITIALLY START A RAIN/SNOW MIX OVER THE SOUTHERN
AREAS THIS EVENING. HOWEVER...AS THE PRECIPITATION INITIALLY FALLS
INTO THE SUB-CLOUD DRY LAYER...FORECAST SOUNDINGS INDICATE THAT
LOW-LEVEL COOLING DUE TO WET-BULBING PROCESSES WILL ALLOW WET-BULB
ZERO HEIGHTS TO QUICKLY FALL BELOW 750 FEET AGL. THIS WILL ALLOW
PRECIPITATION TO CHANGE OVER TO A WET SNOW...ESPECIALLY AS COLDER
AIR INFILTRATES THE REGION FROM THE NORTHWEST. THIS IS
WELL-HIGHLIGHTED IN RECENT FORT POLK LOUISIANA OBS...WHERE THE
TEMPERATURE/DEWPOINT HAS CHANGED FROM 40/30 TO 33/32 OVER THE COURSE
OF AN HOUR WHILE A MODERATE SNOW BAND WAS PASSING THROUGH. BY 1000 PM
CST...MOST OF THE PRECIPITATION IS EXPECTED TO BE SNOW ACROSS THE
CWA. SREF GUIDANCE IS INDICATING SNOW:LIQUID RATIOS AROUND 5:1...BUT
COOLING THERMAL PROFILES THROUGH THE NIGHT COULD RAISE THESE VALUES
MORE TOWARD 8:1.
AS FOR TOTAL SNOWFALL AMOUNTS...THE AREA OF PRECIPITATION WILL BE
HIGHLY TIED TO THE EVENTUAL TRACK OF THE SURFACE LOW...FOR WHICH NWP
GUIDANCE IS EXPERIENCING A LITTLE SPREAD. THE PREFERRED SOLUTION IS
A MULTI-MODEL BLEND OF THE EC/SREF/GFS...WHICH TAKES THE LOW ON AN
EASTWARD HEADING ACROSS THE CENTRAL GULF WITH LITTLE DEEPENING. THE
IMPLICATION IS FOR GREATER AMOUNTS OF PRECIPITATION TO REMAIN ALONG
AND SOUTH OF INTERSTATE 20. THE NAM TAKES THE LOW ON A MORE NORTHERN
TRACK...BRINGING HIGHER QPF TOTALS FURTHER NORTH. THIS SOLUTION IS
BEING DISCOUNTED...AS IT REMAINS AT THE FAR NORTHERN EDGE OF THE
GUIDANCE ENVELOPE ESPECIALLY WHEN COMPARED TO RECENT GFS ENSEMBLE
PERTURBATION LOW TRACKS. ALSO...GIVEN THAT THE GENESIS AREA OF THE
LOW IS SO FAR DISCONNECTED FROM THE PARENT UPPER TROUGH...THE
CHANCES FOR THE TWO BECOMING COMPLETELY COUPLED FORCING THE SURFACE
LOW FURTHER NORTH IS LOW.
AT THIS POINT...IT LOOKS AS THOUGH LOCATIONS ALONG AND SOUTH OF
INTERSTATE 20 WILL RECEIVE TOTAL SNOW ACCUMULATIONS OF AROUND
1 INCH...CONSISTENT WITH CONSENSUS AMONGST AFOREMENTIONED MODEL
BLEND. WHILE SOME WEAK 850-700 MB FRONTOGENESIS WILL BRUSH
SOUTHEASTERN PORTIONS OF THE AREA...THE STRONGER FRONTOGENESIS
FIELDS WILL BE FOUND SOUTH OF THE CWA...WHERE LOW-LEVEL CONVERGENCE
AROUND THE SURFACE LOW WILL TIGHTEN THE PRE-EXISTING BAROCLINIC ZONE
OVER THE NORTHERN GULF. ALSO...SATURATED EQUIVALENT POTENTIAL
VORTICITY VALUES WITHIN THE H7-H5 LAYER ARE FOUND TO BECOME NEGATIVE
THIS EVENING OVER MUCH OF THE SOUTHERN HALF OF THE CWA...WHICH
SUGGESTS THAT SLANTWISE INSTABILITY WILL FURTHER ENHANCE BANDS OF
SNOW. FORECAST SOUNDINGS SOUTH OF INTERSTATE 20 INDICATE THE
DENDRITIC GROWTH ZONE BETWEEN THE -10 AND -20 LAYER OF THE
ATMOSPHERE WILL BE NEARLY SATURATED AND COINCIDENT WITH STRONG
ASCENT...WHILE DESCENDING TOWARD 700 MB. THESE FACTORS WILL RESULT IN
ONE OR MORE BANDS OF LIGHT TO BRIEFLY MODERATE SNOW ACROSS CENTRAL
AND SOUTHERN MISSISSIPPI...AS WELL AS SOUTHERN PORTIONS OF NORTHEAST
LOUISIANA.
ALMOST ALL OF THE 04/1200 UTC GFS ENSEMBLE PERTURBATIONS INDICATE
THE SWATH OF 1 INCH ACCUMULATIONS SHIFTED FURTHER TO THE NORTH OF
THE DETERMINISTIC GFS RUN...COINCIDENT WITH THE SWATH OF 1 INCH
ACCUMULATIONS DEPICTED BY THE LATEST SREF MEAN. THUS...THE ADVISORY
AREA HAS BEEN EXPANDED NORTHWARD BY ONE TO TWO TIERS OF
COUNTIES/PARISHES AND NOW INCLUDES THE JACKSON AND MERIDIAN AREAS.
THE ADVISORY WORDING HAS BEEN UPDATED TO MENTION THE POTENTIAL FOR
LOCAL ACCUMULATIONS UP TO 2 INCHES ALONG THE HIGHWAY 84
CORRIDOR...WHERE POTENTIAL MESOSCALE SNOW BANDING WILL ENHANCE
SNOWFALL TOTALS. HOWEVER...THESE HIGHER TOTALS WILL BE VERY
LOCALIZED...ESPECIALLY SINCE SURFACE TEMPERATURES WILL INITIALLY
ONLY BE AROUND OR JUST ABOVE FREEZING WITH MELTING PROCESSES
RESTRICTING TOTALS. THE SHORTWAVE TROUGH IS EXPECTED TO BE
FAST-MOVING...WITH PRECIPITATION ENDING ACROSS SOUTHWEST MISSISSIPPI
SHORTLY AFTER MIDNIGHT...AND THEN CLEARING EASTERN AREAS BY DAWN.
THE LIMITED SNOWFALL DURATION WILL RESTRICT TOTAL SNOW ACCUMULATIONS
SOMEWHAT. THUS...NO WINTER STORM WARNINGS ARE PLANNED AT THIS TIME.
A SHARP GRADIENT IN SNOWFALL TOTALS IS EXPECTED NORTH OF THE
ADVISORY AREA...WHERE ONLY A FEW FLURRIES OR SOME BRIEF LIGHT SNOW
WILL BE POSSIBLE WITH NO ACCUMULATIONS EXPECTED.
IT SHOULD BE NOTED THAT MOST OF THE SNOW ACCUMULATION WILL BE ON
GRASSY AND ELEVATED SURFACES...AS SURFACE TEMPERATURES WILL NOT BE
TOO MUCH BELOW FREEZING BEFORE MIDNIGHT. NEVERTHELESS...SLUSH WILL
LIKELY ACCUMULATE ON ROADWAYS IN THE ADVISORY AREA ESPECIALLY AS
ANTECEDENT CONDITIONS ARE NOT PARTICULARLY WARM. LATE IN THE
NIGHT...AS COLD AIR ADVECTION FORCES TEMPERATURES FALL INTO THE
UPPER 20S...ANY WATER ON ROADWAYS COULD REFREEZE RESULTING IN ICY
PATCHES.
AS FOR OTHER FORECAST MATTERS THROUGH SATURDAY NIGHT...TEMPERATURES
ON SATURDAY WILL STRUGGLE TO RISE ABOVE THE MID/UPPER 40S WITH THE
CORE OF THE COLDER AIRMASS IN PLACE. GOOD RADIATIONAL COOLING
SATURDAY NIGHT WILL ALLOW TEMPERATURES TO FALL INTO THE 20S.
GUIDANCE CAME IN TOO COLD FOR MERIDIAN FOR SATURDAY NIGHT...WHERE
TEMPERATURES WERE RAISED A FEW DEGREES IN THE ABSENCE OF ANY
SNOW PACK. THE NEXT UPPER SHORTWAVE AND AN ASSOCIATED INVERTED
SURFACE TROUGH WILL BRING WIDESPREAD RAIN TO MUCH OF THE REGION FOR
MONDAY NIGHT. THE REGION WILL BE ON THE COOL SIDE OF A WEAK NORTH
GULF BAROCLINIC ZONE...WITH INSTABILITY TOO LIMITED FOR THUNDER.
/COHEN/
MONDAY THROUGH NEXT FRIDAY...A FRONT IS PROGGED TO MOVE INTO AND
THROUGH THE FORECAST AREA MONDAY MORNING...AND EVENTUALLY STALL
ACROSS THE NORTHERN GULF OF MEXICO MONDAY AFTERNOON...ALLOWING THE
CWA TO BRIEFLY DRY OUT.
ON TUESDAY...RAIN CHANCES REMAIN FAIRLY HIGH ACROSS THE FORECAST
AREA AS THE ONCE STALLED FRONT BEGINS TO LIFT NORTHWARD. THIS IS
IN RESPONSE TO A FAST MOVING UPPER LEVEL LOW SWINGING EAST ACROSS
THE CENTRAL PLAINS INTO THE MID MISSISSIPPI RIVER VALLEY...AND THE
DEEPENING SURFACE LOW ASSOCIATED WITH IT DOING THE SAME. AS THE
WARM FRONT LIFTS NORTHWARD...MOISTURE WILL ALSO SURGE NORTHWARD INTO
THE FORECAST AHEAD OF A STRONG WESTWARD MOVING COLD FRONT THATS
EXPECTED TO TRAVERSE THE ARKLAMISS REGION LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING.
ALTHOUGH THIS IS SOME FIVE DAYS OUT...MODELS ARE CURRENTLY IN DECENT
AGREEMENT WITH THIS SYSTEM. SEVERAL PARAMETERS WITHIN THE MODELS
HAVE ALSO BEEN INDICATING FOR A FEW RUNS NOW THAT THERE IS AT LEAST
SOME STRONG/SEVERE THUNDERSTORM POTENTIAL OVER PORTIONS OF THE CWA
TUESDAY AFTERNOON INTO TUESDAY NIGHT AS THE SYSTEM APPROACHES AND
MOVES THROUGH. BECAUSE OF THIS...ILL INTRODUCE SUCH WORDING INTO
THE HWO FOR THIS TIME FRAME.
AS THE COLD FRONT EXITS THE FORECAST AREA WEDNESDAY MORNING...HIGH
PRESSURE WILL QUICKLY BUILD INTO THE LOWER MISSISSIPPI RIVER FROM
THE WEST THROUGH THE AFTERNOON AND OVERNIGHT HOURS. SKIES WILL
CLEAR THROUGH THE DAY WEDNESDAY AS A MUCH COOLER DRIER AIRMASS
ADVECTS INTO THE FORECAST AREA DURING THIS TIME. THESE CLEAR AND
COOLER CONDITIONS ARE EXPECTED TO REMAIN OVER THE REGION THURSDAY
INTO FRIDAY. /19/
&&
.AVIATION...VFR CLOUD LAYERS OF 7-8K FEET WILL PREVAIL FOR SEVERAL
MORE HOURS WHILE CEILINGS WILL BE LOWERING IN OUR SWRN CWFA BY 00Z
TO AROUND 4-6K FEET. BY 03-04Z...CEILINGS SHOULD DROP TO AROUND 2K
FEET SRN PORTIONS TO ONLY 5-7K FEET N. FOCUS THEN QUICKLY SHIFTS TO
THE LIGHT MIXED RAIN/SNOW CHANGING TO MOSTLY -SN 02-08Z TONIGHT. FOR
THE MOST PART...CEILINGS SHOULD HOLD MVFR OR BETTER BUT THERE SHOULD
BE A TIME FRAME WHERE THAT LOWERS TO IFR LEVELS(VISIBILITIES) 04-08Z
ACROSS OUR SRN PORTIONS...KHBG-KHEZ AREAS. CLEARING IS EXPECTED TO
STEADILY PUSH FROM W TO E AFTER 08-10Z WITH ALL OF THE REGION
CLEARING BY 13-15Z. VFR WILL THEN PREVAIL INTO EARLY SUNDAY./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 28 47 27 57 / 100 1 4 10
MERIDIAN 28 49 23 56 / 96 1 4 10
VICKSBURG 27 47 28 58 / 85 1 4 14
HATTIESBURG 30 49 27 58 / 100 2 5 9
NATCHEZ 28 47 28 59 / 100 1 4 15
GREENVILLE 28 46 28 52 / 25 1 4 12
GREENWOOD 29 46 27 55 / 32 1 4 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR MSZ043>066-
072>074.
LA...WINTER WEATHER ADVISORY UNTIL 6 AM CST SATURDAY FOR LAZ016-
023>026.
AR...NONE.
&&
COHEN/19/40Hazardous weather outlook, Dec 4, 2:56 PM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 256 PM CST FRI DEC 4 2009 LAZ016-023>026-MSZ043>066-072>074-052100- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 256 PM CST FRI DEC 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. .DAY ONE...TONIGHT AND SATURDAY LIGHT TO BRIEFLY MODERATE SNOW WILL BE POSSIBLE TONIGHT ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. TOTAL SNOW ACCUMULATIONS AROUND 1 INCH ARE LIKELY. LOCALLY HIGHER AMOUNTS OF UP TO 2 INCHES ARE ALSO POSSIBLE ALONG THE HIGHWAY 84 CORRIDOR. THE SNOW WILL LIKELY START AS LIGHT RAIN BUT SHOULD QUICKLY BECOME ALL SNOW AS THE NIGHT PROGRESSES WITH THE PRIMARY TIMEFRAME FOR SNOW BETWEEN 7 PM AND 2 AM. GIVEN THAT THE SNOW WILL BE FALLING AT NIGHT WITH TEMPERATURES NEAR FREEZING...MOST OF THE SNOW WILL ACCUMULATE ON GRASSY AND ELEVATED SURFACES...THOUGH SLUSH ON ROADWAYS COULD MAKE FOR HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY ON BRIDGES. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT ACROSS PORTIONS OF THE OUTLOOK AREA AS A VIGOROUS STORM SYSTEM PUSHES EAST ACROSS THE REGION. PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR MORE INFORMATION CONCERNING THIS SEVERE WEATHER POTENTIAL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NEEDED NEXT TUESDAY. ARZ074-075-LAZ007>009-015-MSZ018-019-025>042-052100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 256 PM CST FRI DEC 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR. .DAY ONE...TONIGHT AND SATURDAY A PERIOD OF SNOW FLURRIES OR EVEN LIGHT SNOW MAY BE POSSIBLE LATER TONIGHT FOR AREAS NORTH OF INTERSTATE 20. NO ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY STRONG THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY NIGHT ACROSS PORTIONS OF THE OUTLOOK AREA AS A VIGOROUS STORM SYSTEM PUSHES EAST ACROSS THE REGION. PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR MORE INFORMATION CONCERNING THIS POTENTIAL FOR STRONG THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. COHEN
In the hours before
Local storm report, Dec 4, 8:36 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
836 PM CST FRI DEC 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM SNOW HATTIESBURG 31.31N 89.31W
12/04/2009 U0.0 INCH FORREST MS LAW ENFORCEMENT
MODERATE SNOW OCCURRING IN HATTIESBURG. MIX OF SNOW AND
RAIN HAS CHANGED TO ALL SNOW. NO ACCUMULATIONS.
&&
ACOHENLocal storm report, Dec 4, 8:37 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
837 PM CST FRI DEC 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM SNOW FLORA 32.55N 90.31W
12/04/2009 U0.0 INCH MADISON MS NWS EMPLOYEE
COATING OF SNOW ON CARS AND ELEVATED SURFACES
&&
ECLocal storm report, Dec 4, 8:41 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
841 PM CST FRI DEC 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM SNOW JACKSON 32.32N 90.21W
12/04/2009 E0.0 INCH HINDS MS NWS EMPLOYEE
SNOW PICKING UP INTENSITY AT THE JACKSON NWS
OFFICE...SNOW ACCUMULATING ON CARS AND ELEVATED SURFACES
&&
ECLocal storm report, Dec 4, 8:47 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
847 PM CST FRI DEC 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM SNOW 2 S JACKSON 32.29N 90.21W
12/04/2009 M0.3 INCH HINDS MS BROADCAST MEDIA
QUARTER INCH OF SNOW ON CAR TOPS...SNOWING
HEAVILY...REPORTED BY WDBD-TV
&&
ECLocal storm report, Dec 4, 8:48 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
848 PM CST FRI DEC 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM SNOW NEWTON 32.32N 89.16W
12/04/2009 E0.0 INCH NEWTON MS EMERGENCY MNGR
LIGHT RAIN MIXING WITH SNOW
&&
ECLocal storm report, Dec 4, 9:05 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CST FRI DEC 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM SNOW HAZLEHURST 31.86N 90.39W
12/04/2009 E2.5 INCH COPIAH MS CO-OP OBSERVER
SNOW ACCUMULATIONS OF 2.5 INCHES ON GRASSY AREAS.
&&
JFAIRLYNearby
Winter Storm Warnings in Mississippi, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.